Alert archive / Utah / Wind Advisories in 2014

Wind Advisory 31, NWS Salt Lake City, UT

December 11, 2014

NWS Salt Lake City, UT issued this wind advisory at Dec 11, 2014, 3:31 PM MST. It took effect at Dec 12, 2014, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2014, 3:31 PM MST (22:31 UTC)
In effect from
Dec 12, 2014, 8:00 AM MST
Expired
Dec 12, 2014, 8:00 PM MST
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WWUS75 KSLC 112231
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
331 PM MST THU DEC 11 2014

UTZ003-005-015-016-120700-
/O.NEW.KSLC.WI.Y.0031.141212T1500Z-141213T0000Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
331 PM MST THU DEC 11 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY.

* AFFECTED AREA...THE WESTERN VALLEYS OF UTAH INCLUDING THE SALT
  LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT AND
  MOUNTAINS...WEST CENTRAL UTAH AND SOUTHWEST UTAH.

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND REMAIN
  STRONG INTO THE AFTERNOON BEFORE DIMINISHING LATE IN THE
  AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS
  WINDS PARTICULARLY ON EAST-WEST RUNNING ROUTES SUCH AS
  INTERSTATE 80 FROM WENDOVER TO SALT LAKE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
5 follow-up statements
275 
WWUS75 KSLC 120608
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1108 PM MST THU DEC 11 2014

UTZ003-005-015-016-121400-
/O.CON.KSLC.WI.Y.0031.141212T1500Z-141213T0000Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
1108 PM MST THU DEC 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY...

* AFFECTED AREA...THE WESTERN VALLEYS OF UTAH INCLUDING THE SALT 
  LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT AND 
  MOUNTAINS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. 

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH 
  FRIDAY MORNING THROUGH FRIDAY AFTERNOON. 

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND REMAIN 
  STRONG INTO THE AFTERNOON BEFORE DIMINISHING LATE IN THE 
  AFTERNOON. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG 
  CROSS WINDS PARTICULARLY ON EAST-WEST RUNNING ROUTES SUCH AS 
  INTERSTATE 80 FROM WENDOVER TO SALT LAKE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
732 
WWUS75 KSLC 121004
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 AM MST FRI DEC 12 2014

UTZ003-005-015-016-122000-
/O.CON.KSLC.WI.Y.0031.141212T1500Z-141213T0000Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
304 AM MST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

* AFFECTED AREA...THE WESTERN VALLEYS OF UTAH INCLUDING THE SALT 
  LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT AND 
  MOUNTAINS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. 

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING
  DURING THE LATE MORNING AND EARLY AFTERNOON HOURS BEFORE
  DIMINISHING LATE IN THE AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG 
  CROSS WINDS PARTICULARLY ON EAST-WEST RUNNING ROUTES SUCH AS 
  INTERSTATE 80 FROM WENDOVER TO SALT LAKE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
022 
WWUS75 KSLC 122008
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
108 PM MST FRI DEC 12 2014

UTZ003-005-015-016-130000-
/O.CON.KSLC.WI.Y.0031.000000T0000Z-141213T0000Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
108 PM MST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* AFFECTED AREA...THE WESTERN VALLEYS OF UTAH INCLUDING THE SALT 
  LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT AND 
  MOUNTAINS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. 

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS
  BEFORE DIMINISHING LATE IN THE AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG 
  CROSS WINDS PARTICULARLY ON EAST-WEST RUNNING ROUTES SUCH AS 
  INTERSTATE 80 FROM WENDOVER TO SALT LAKE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
735 
WWUS75 KSLC 130000
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 PM MST FRI DEC 12 2014


UTZ003-005-130100-
/O.CAN.KSLC.WI.Y.0031.000000T0000Z-141213T0000Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE
500 PM MST FRI DEC 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE SALT LAKE AND TOOELE VALLEYS...AND ACROSS
THE GREAT SALT LAKE DESERT AND MOUNTAINS.

GUSTY SOUTHERLY WINDS FROM EARLIER THIS AFTERNOON WILL SLOWLY
DECREASE HEADING INTO EARLY THIS EVENING. STRONG WIND GUSTS ARE
NOT EXPECTED TO DEVELOP AGAIN AHEAD OF THE PRECIPITATION ARRIVING
LATER TONIGHT.

$$

UTZ015-016-130300-
/O.EXT.KSLC.WI.Y.0031.000000T0000Z-141213T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
500 PM MST FRI DEC 12 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* AFFECTED AREA...THE WEST CENTRAL AND SOUTHWEST VALLEYS OF UTAH.

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH
  EARLY THIS EVENING. WINDS WILL DIMINISH MID-EVENING AS
  PRECIPITATION SPREAD ACROSS THE REGION.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS
  WINDS...PARTICULARLY ALONG EAST TO WEST ROUTES THROUGH THE
  ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
210 
WWUS75 KSLC 130328
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
828 PM MST FRI DEC 12 2014


UTZ015-016-130430-
/O.EXP.KSLC.WI.Y.0031.000000T0000Z-141213T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
828 PM MST FRI DEC 12 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE WEST CENTRAL AND SOUTHWEST VALLEYS OF
UTAH WAS ALLOWED TO EXPIRE AT 800 PM MST.

THE STRONG SOUTHERLY WINDS FROM EARLY THIS EVENING WILL BEGIN TO
DECREASE WITH THE ONSET OF PRECIPITATION DURING THE REMAINDER OF
THE EVENING.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:27 AM MST, 6 hours 4 minutes earlier.

Area forecast discussion, Dec 11, 9:27 AM MST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
927 AM MST THU DEC 11 2014

.SYNOPSIS...STRENGTHENING SOUTHWEST FLOW ALONG WITH A VERY WARM
AIR MASS WILL CONTINUE THROUGH FRIDAY. A STORM SYSTEM ALONG THE
WEST COAST WILL WEAKEN AS IT MOVES INLAND. THIS STORM SYSTEM WILL
MOVE ACROSS THE REGION LATE FRIDAY THROUGH SATURDAY.

&&

.DISCUSSION...FAIRLY STRONG WARM AIR ADVECTION CONTINUES ACROSS
THE CWA THIS MORNING AS A VERY STRONG PACIFIC SYSTEM APPROACHES
THE CALIFORNIA COAST. 700MB TEMPERATURES NEAR 3C ARE EXPECTED BY
THIS AFTERNOON ACROSS NORTHERN UTAH. THIS WILL TRANSLATE INTO NEAR
RECORD TO RECORD HIGHS ACROSS MANY LOCATIONS. THE CURRENT FORECAST
FOR SALT LAKE CITY IS 64F...WHICH LOOKS GOOD. THE ONLY THING
HOLDING BACK EVEN WARMER TEMPERATURES IS AN APPROACHING MID-LEVEL
CLOUD DECK.

AS THE TROUGH ALONG THE WEST COAST MOVES EASTWARD OVERNIGHT AND
INTO FRIDAY MORNING...700MB FLOW INCREASES TO NEAR 50KTS ACROSS
THE WESTERN DESERTS. WHILE THIS WOULD PROMPT CONCERNS OF A HIGH
WIND WARNING DURING THE AFTERNOON...EXPECT SUFFICIENT DECOUPLING
WILL LIMIT GUST POTENTIAL BELOW 50 MPH.

AS THE TROUGH BEGINS TO SPLIT AND WEAKEN FRIDAY AFTERNOON...WINDS
AT 700MB ACTUALLY DECREASE IN MOST OF THE MODEL GUIDANCE. WILL
LIKELY ISSUE A WIND ADVISORY FOR FRIDAY MORNING WITH THE
AFTERNOON PACKAGE TO COVER THE THREAT OF WIND GUSTS NEAR 50 MPH
AFTER MIDNIGHT ACROSS THE WESTERN VALLEYS. WILL WAIT FOR THE 12Z
GUIDANCE BEFORE MAKING A FINAL DECISION.

UPDATED SKY GRIDS TO INCREASE CLOUD COVER A BIT FASTER ACROSS THE
CWA THIS MORNING BUT OTHERWISE CURRENT FORECAST IS ON TRACK AND NO
ADDITIONAL UPDATES ARE ANTICIPATED.

&&

.AVIATION....VFR CONDITIONS ARE EXPECTED TO CONTINUE AT THE KSLC
TERMINAL THROUGH THE VALID TAF PERIOD. SOUTH WINDS WILL LIKELY
REMAIN GUSTY THROUGH THE AFTERNOON HOURS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

KRUSE/VERZELLA

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Dec 11, 5:48 AM MST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
548 AM MST THU DEC 11 2014

UTZ001>016-019>021-517-518-WYZ021-121300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
548 AM MST THU DEC 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHERLY WINDS WILL STRENGTHEN FRIDAY ACROSS WESTERN UTAH
AHEAD OF AN APPROACHING STORM SYSTEM. THIS SYSTEM WILL CROSS THE
OUTLOOK AREA FRIDAY NIGHT THROUGH SATURDAY...BRINGING ACCUMULATING
SNOWFALL TO MUCH OF THE HIGHER TERRAIN. SNOW LEVELS WILL GRADUALLY
FALL TO THE VALLEY FLOORS BEHIND THE COLD FRONT LATE FRIDAY NIGHT
THROUGH SATURDAY...HOWEVER LITTLE IF ANY VALLEY ACCUMULATION IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.